Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Tucson, AZ

April 24, 2009

NWS Tucson, AZ issued this red flag warning at Apr 24, 2009, 1:45 PM MST. It took effect at Apr 25, 2009, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 1:45 PM MST (20:45 UTC)
In effect from
Apr 25, 2009, 11:00 AM MST
Expired
Apr 25, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 242045
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY
FOR COCHISE...SANTA CRUZ...EASTERN PIMA... SOUTHERN GRAHAM AND
SOUTHERN GREENLEE COUNTIES FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

.AN APPROACHING LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN
CALIFORNIA TODAY WILL TRACK THROUGH THE GREAT BASIN SATURDAY. THE
TAIL END OF THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST
WINDS ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE
WINDS...A DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY
HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

AZZ148-251400-
/O.UPG.KTWC.FW.A.0012.090425T1800Z-090426T0300Z/
/O.NEW.KTWC.FW.W.0014.090425T1800Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
145 PM MST FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN APPROACHING LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN
CALIFORNIA TODAY WILL TRACK THROUGH THE GREAT BASIN SATURDAY. THE
TAIL END OF THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST
WINDS ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY. EXPECT SUSTAINED
20-FOOT WINDS FROM THE SOUTHWEST BETWEEN 20 AND 25 MPH...WITH
GUSTS TO 40 MPH IN THE AFTERNOON.

ALTHOUGH THIS SYSTEM WILL LOWER TEMPERATURES SATURDAY BY A COUPLE
OF DEGREES...A DRY AIRMASS RESIDING ACROSS SOUTHEAST ARIZONA WILL
RESULT IN RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. THESE
FACTORS COMBINED WITH A VERY HIGH TO EXTREME FIRE DANGER RATING
WILL RESULT IN RED FLAG CONDITIONS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING SATURDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$
4 follow-up statements
000 
WWUS85 KTWC 251142
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
442 AM MST SAT APR 25 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR
COCHISE...SANTA CRUZ...GRAHAM...GREENLEE AND EASTERN PIMA
COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING...

.AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT
BASIN TODAY. THIS SYSTEM WILL RESULT IN STRONG AND GUSTY
SOUTHWEST WINDS ACROSS MUCH OF SOUTHEAST ARIZONA. WIND SPEEDS WILL
RANGE FROM 20 TO 25 MPH OVER MUCH OF SOUTHEAST ARIZONA...TO AS
MUCH AS 35 MPH WITH GUSTS TO 45 MPH IN PORTIONS OF NORTHERN
GREENLEE COUNTY. THIS COMBINATION OF THESE WINDS...A DRY AIRMASS
IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

AZZ146-252200-
/O.EXA.KTWC.FW.W.0014.090425T1800Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
442 AM MST SAT APR 25 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

AN APPROACHING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT
BASIN TODAY. THE TAIL END OF THIS SYSTEM WILL RESULT IN STRONG
AND GUSTY SOUTHWEST WINDS ACROSS ALL OF SOUTHEAST ARIZONA
SATURDAY. EXPECT SUSTAINED 20-FOOT WINDS FROM THE SOUTHWEST UP TO
35 MPH...WITH GUSTS TO 45 MPH IN THE AFTERNOON.

ALTHOUGH THIS SYSTEM WILL LOWER AFTERNOON TEMPERATURES TODAY BY A
COUPLE OF DEGREES...A DRY AIRMASS RESIDING ACROSS SOUTHEAST
ARIZONA WILL RESULT IN MINIMUM RELATIVE HUMIDITIES JUST UNDER OR
AT 15 PERCENT. THESE FACTORS COMBINED WITH A VERY HIGH TO EXTREME
FIRE DANGER RATING WILL RESULT IN RED FLAG CONDITIONS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING SATURDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$

AZZ148-252200-
/O.CON.KTWC.FW.W.0014.090425T1800Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
442 AM MST SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

AN APPROACHING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT
BASIN TODAY. THIS SYSTEM WILL RESULT IN STRONG AND GUSTY
SOUTHWEST WINDS ACROSS MUCH OF SOUTHEAST ARIZONA TODAY. EXPECT
SUSTAINED 20-FOOT WINDS FROM THE SOUTHWEST BETWEEN 20 AND 25
MPH...WITH GUSTS TO 40 MPH IN THE AFTERNOON.

ALTHOUGH THIS SYSTEM WILL LOWER AFTERNOON TEMPERATURES TODAY BY A
COUPLE OF DEGREES...A DRY AIRMASS RESIDING ACROSS SOUTHEAST
ARIZONA WILL RESULT IN MINIMUM RELATIVE HUMIDITIES IN THE 10 TO
15 PERCENT RANGE. THESE FACTORS COMBINED WITH A VERY HIGH TO
EXTREME FIRE DANGER RATING WILL RESULT IN RED FLAG CONDITIONS
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING SATURDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$
000 
WWUS85 KTWC 251815
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1115 AM MST SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR COCHISE...SANTA CRUZ...GRAHAM...GREENLEE AND EASTERN PIMA
COUNTIES FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND
A VERY HIGH TO EXTREME FIRE DANGER RATING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ALONG THE ARIZONA AND UTAH
BORDER TODAY. THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST
TO WEST WINDS ACROSS PORTIONS OF SOUTHEAST ARIZONA. SUSTAINED 20
FOOT WIND SPEEDS WILL RANGE FROM 15 TO 30 MPH OVER THE EASTERN
HALF OF SOUTHEAST ARIZONA...WITH GUSTS TO BETWEEN 35 MPH AND 45
MPH. THE COMBINATION OF THESE WINDS AND A DRY AIRMASS IN PLACE
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY
EVENING HOURS TONIGHT.

AZZ146-148-260300-
/O.CON.KTWC.FW.W.0014.000000T0000Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1115 AM MST SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG AND GUSTY
SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF SOUTHEAST ARIZONA TODAY.
EXPECT SUSTAINED 20 FOOT WINDS BETWEEN 15 AND 30 MPH...WITH GUSTS
TO BETWEEN 35 AND 45 MPH. THESE WINDS ARE THEN EXPECTED TO SLOWLY
DIMINISHING TONIGHT.

ALTHOUGH THIS SYSTEM WILL BRING A LITTLE COOLER TEMPERATURES... 
A DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES IN THE 7 TO 15 PERCENT RANGE TODAY.
THESE FACTORS COMBINED WITH A VERY HIGH TO EXTREME FIRE DANGER
RATING WILL RESULT IN RED FLAG CONDITIONS ACROSS THE EASTERN HALF
OF SOUTHEAST ARIZONA THROUGH 8 PM MST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA TODAY.

&&

$$
000 
WWUS85 KTWC 252202
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
302 PM MST SAT APR 25 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
COCHISE...SANTA CRUZ...GRAHAM...GREENLEE...THE EASTERN HALF OF
SOUTHEAST PINAL AND EASTERN PIMA COUNTY FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ALONG THE ARIZONA AND
UTAH BORDER TODAY. THIS SYSTEM WILL RESULT IN STRONG AND GUSTY
SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF SOUTHEAST ARIZONA.
SUSTAINED 20 FOOT WIND SPEEDS WILL RANGE FROM 15 TO 30 MPH OVER
THE EASTERN HALF OF SOUTHEAST ARIZONA...WITH GUSTS TO BETWEEN
35 MPH AND 45 MPH. THE COMBINATION OF THESE WINDS AND A DRY
AIRMASS IN PLACE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH THE EARLY EVENING HOURS TONIGHT.

AZZ147-260300-
/O.EXA.KTWC.FW.W.0014.000000T0000Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
302 PM MST SAT APR 25 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE
EASTERN HALF OF SOUTHEAST PINAL COUNTY.

AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG AND
GUSTY SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF SOUTHEAST
ARIZONA TODAY. EXPECT SUSTAINED 20 FOOT WINDS BETWEEN 15 AND
25 MPH...WITH GUSTS TO AROUND 35 MPH. THESE WINDS ARE EXPECTED TO
SLOWLY DIMINISHING TONIGHT.

ALTHOUGH THIS SYSTEM WILL BRING A LITTLE COOLER TEMPERATURES...A
DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES IN THE 6 TO 14 PERCENT RANGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA
TODAY.

&&

$$

AZZ146-148-260300-
/O.CON.KTWC.FW.W.0014.000000T0000Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
302 PM MST SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG AND
GUSTY SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF SOUTHEAST
ARIZONA TODAY. EXPECT SUSTAINED 20 FOOT WINDS BETWEEN 15 AND
30 MPH...WITH GUSTS TO BETWEEN 35 AND 45 MPH. THESE WINDS ARE
THEN EXPECTED TO SLOWLY DIMINISHING TONIGHT.

ALTHOUGH THIS SYSTEM WILL BRING A LITTLE COOLER TEMPERATURES...A
DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES IN THE 7 TO 15 PERCENT RANGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA
TODAY.

&&

$$
000 
WWUS85 KTWC 260251
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
751 PM MST SAT APR 25 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

AZZ146>148-260400-
/O.EXP.KTWC.FW.W.0014.000000T0000Z-090426T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
751 PM MST SAT APR 25 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE WEAKENED IN MOST AREAS AND WILL CONTINUE TO TREND
TOWARD LOWER SPEEDS THROUGHOUT THE EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:35 AM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 24, 9:35 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 AM MST FRI APR 24 2009

.SYNOPSIS...A SERIES OF DRY PACIFIC LOW PRESSURE SYSTEMS WILL MOVE
ACROSS THE GREAT BASIN DURING THE NEXT SEVERAL DAYS. DAYTIME
TEMPERATURES WILL DECREASE A FEW DEGREES EACH DAY INTO THE WEEKEND.
SOME AFTERNOON AND EARLY EVENING BREEZES ARE EXPECTED TODAY AND THIS
WEEKEND AS WELL.

&&

.DISCUSSION...FORECAST STILL ON TRACK FOR TODAY AS A LOW PRESSURE
SYSTEM CONTINUED TO APPROACH THE GREAT BASIN REGION. EXPECT SOME
INCREASE IN WIND THIS AFTERNOON WITH EVEN STRONGER WINDS SATURDAY.
SHOULD ALSO SEE MORE CLOUDS SPREADING INTO THE AREA AS THE SYSTEM
MOVES CLOSER. PLEASE REFER TO THE FIRE WEATHER AND PREV DISCUSSION
SECTIONS BELOW FOR MORE DETAILS.

&&

.FIRE WEATHER...WIND AND LOW AFTERNOON HUMIDITY VALUES WILL BE MAIN
FOCUS FOR TODAY INTO EARLY NEXT WEEK AS A COUPLE OF DRY PACIFIC LOW
PRESSURE SYSTEMS IMPACT THE REGION. THE CONFIDENCE IS FAIRLY HIGH
FOR BREEZY TO WINDY CONDITIONS SATURDAY...AND THE LATEST GUIDANCE
SUGGESTED MINIMUM RELATIVE HUMIDITY VALUES COULD APPROACH RED FLAG
THRESHOLDS. AS A RESULT...A FIRE WEATHER WATCH FOR CRITICAL FIRE
WEATHER CONDITIONS WAS ISSUED FOR SATURDAY MORNING INTO EARLY
SATURDAY EVENING FOR FWX ZONE 148. THIS INCLUDES EASTERN PIMA...
SANTA CRUZ...COCHISE...AND SOUTHERN GRAHAM/SOUTHERN GREENLEE
COUNTIES. THE NEXT SYSTEM COULD BRING STRONG WINDS AGAIN AROUND
TUESDAY INTO WEDNESDAY OF NEXT WEEK. OTHERWISE...A BROAD AREA OF LOW
PRESSURE OVER THE WESTERN ONE-HALF OF THE UNITED STATES WILL RESULT
IN COOLER DAYTIME TEMPERATURES AND ELEVATED AFTERNOON AND EARLY
EVENING WIND SPEEDS.

&&

.AVIATION...EXPECT INCREASING CLOUDS THIS MORNING...WITH SCATTERED
CLOUD BASES AT OR ABOVE 15K FT AGL. SURFACE WINDS THROUGH 16Z MAINLY
LESS THAN 10 KTS THEN SWLY 12-23 KTS WITH GUSTS TO NEAR 30 KTS AFTER
16Z TODAY AND CONTINUING IN THE AFTERNOON. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...WATER VAPOR IMAGERY SHOWS A BATCH OF CIRRUS
HEADED TOWARD BAJA AND THE DESERT SOUTHWEST AS WELL. MEANWHILE...A
TROUGH THAT IS CURRENTLY MOVING INTO NRN CALIFORNIA WILL DEVELOP
INTO A CLOSED LOW OVER CENTRAL CALIFORNIA AND WESTERN NEVADA BY
EARLY SATURDAY MORNING. THIS SYSTEM WILL HAVE VERY LITTLE MOISTURE
ASSOCIATED WITH IT. HOWEVER...IT WILL BE ACCOMPANIED BY STRONG WINDS
ON SATURDAY. WITH VERY DRY CONDITIONS IN PLACE A FIRE WEATHER WATCH
WAS ISSUED FOR FIRE WEATHER ZONE 148 ON SATURDAY. MORE DETAILS
REGARDING THIS IN THE FIRE WEATHER SECTION BELOW.

THIS SYSTEM WILL SWING THROUGH TO THE EAST ON SUNDAY WITH COOLER
TEMPERATURES EXPECTED DURING THE DAY ON SUNDAY. ANOTHER SYSTEM WILL
DEVELOP OVER THE PAC NW LATE MONDAY/EARLY TUESDAY...WHICH WILL BRING
AN INCREASE IN WINDS AGAIN ON TUESDAY AFTERNOON AND EVENING. THIS
LOW WILL MOVE INTO THE GREAT BASIN ON WEDNESDAY WITH TROUGHINESS
REMAINING TO THE NORTH OF ARIZONA THROUGH THE FORECAST PERIOD. THESE
SYSTEMS WILL NOT HAVE ENOUGH MOISTURE WITH THEM TO WARRANT ANY POPS.
I INHERITED SINGLE DIGIT POPS IN THE GRIDS...BUT THESE VALUES WILL
NOT BE ENOUGH TO MENTION IN THE ZONES.

HIGH TEMPS WILL GENERALLY BE 2 TO 4 DEGS ABOVE NORMAL FOR TODAY AND
SATURDAY...THEN 3 TO 5 DEGS BELOW NORMAL FOR SUNDAY. THEREAFTER...
HIGHS WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. LOWS
WILL BE 8 TO 10 DEGS ABOVE NORMAL FOR SATURDAY MORNING...THEN 2 TO 4
DEGS ABOVE NORMAL FOR THE REMAINDER OF THE FORECAST PERIOD.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH LATE SATURDAY
     MORNING TIL EARLY SATURDAY EVENING FOR FIRE WEATHER ZONE 148.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 24, 6:04 AM MST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
604 AM MST FRI APR 24 2009

AZZ030-033>035-242215-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
604 AM MST FRI APR 24 2009

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED FOR TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE TAIL END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN
SATURDAY WILL RESULT IN STRONG AND GUSTY 20-FOOT WINDS FROM THE
SOUTHWEST BETWEEN 20 TO 25 MPH SATURDAY MORNING INTO SATURDAY
EVENING. ALTHOUGH THIS SYSTEM WILL LOWER TEMPERATURES ON SATURDAY BY
A COUPLE OF DEGREES...A DRY AIRMASS IN PLACE ACROSS SOUTHEAST
ARIZONA WILL LIKELY RESULT IN RELATIVE HUMIDITIES IN THE 8 TO 13
PERCENT RANGE. THESE FACTORS COMBINED WITH A VERY HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.